CSN Login
Members Online: 4

You are here

Water retention...what do you do?

SisterSledge's picture
SisterSledge
Posts: 342
Joined: Feb 2011

I'm having a lot of trouble with water retention after chemo treatment...so much so that I am getting stretch marks! Does anyone else have this trouble? Would you take diuretics for it?

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

but feel better after a few days, if no nausea speak your doc.to reduce the dexo,or even stop it. My doc. suggested it to me!.
I been told to avoid diuretics if possible while on chemo!.

SisterSledge's picture
SisterSledge
Posts: 342
Joined: Feb 2011

Yes, my doc offered this option but I was afraid I'd get nausea if I wasn't taking it. I have only had nausea the one time at my first chemo and I don't want to have it again...doc suggested lowering fluids by cutting in half the potassium/magnesium, which also removes some fluid that comes with those, but that hasn't made much difference in my water retention.

Do you know the reasoning in avoiding diuretics?

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

Kidneys ,so I suppose they want to avoid any added problems in kidneys due to strong medications.

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

but was in bad mode, seems dexo is an excellent euphoric drug while on chemo!.I always feel happy while on dexo! does it happened to you?

SisterSledge's picture
SisterSledge
Posts: 342
Joined: Feb 2011

I like the good moods and energy I enjoy with the dexo, but I am considering asking for it to be half-dose next time to see if it relieves more of the water stuff yet keeps nausea at abeyance...we'll see, it's a gamble I'm trepidatious about...

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

to the full dose at home , last time I had full dose IV and the just didn't take the home dose, they told me was fine but go ahead with it in case of nausea!

Anonymous user (not verified)

This comment has been removed by the Moderator

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

But I'm pretty sure it's Dex, I get nearly 2/3 kilos more the next week after chemo, week number 2 get to my normal weight ! don't it happen to you?.
Hugs!.( use to get my wrists, ankles, stomach , hands , feet and face bloated ( everything but arms and legs awful ! look like a chicken ,hahaha!).

smokeyjoe
Posts: 1428
Joined: Feb 2011

Hey Janine, do you take your Dex. at home prior to chemo. or do they administer with your infusions. I take it at home prior, just pills, I neglected (forgot) to take the dose after and I had no nausea. Like you I just had nausia the first infusion and nothing after with the rest of the infusions. So, missing the dose made no difference to me. I don't know if the dex. is for anything other than nausea. I've not had water retention, so cannot help you there. Leena

Subscribe to Comments for "Water retention...what do you do?"